MAUDE Adverse Event Report: SMITH & NEPHEW, INC. IT WAS REPORTED THAT DURING A REPAIR PROCEDURE, THE SCREW WAS BROKEN IN AN INCOM; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. IT WAS REPORTED THAT DURING A REPAIR PROCEDURE, THE SCREW WAS BROKEN IN AN INCOM; SCREW, FIXATION, BONE
Model Number 7207568
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/12/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a repair procedure, the screw was broken in an incomplete longitudinal way, the graft was fixed without any problem in the patient.A backup device was available to complete the procedure with no delay or patient injuries.
 
Additional Manufacturer Narrative
Examination was not possible, as the device has not been returned.The investigation could not draw any conclusions about the reported event without the return of the device.
 
Additional Manufacturer Narrative
One 10x35mm biorci screw was returned for evaluation.Visual assessment of the screw showed the distal threads are slightly deformed.This deformity is consistent with being implanted.Further examination of the screw using a stereo microscope showed no abnormalities (cracking, breakage).This investigation could not identify any evidence of product contribution to the reported complaint.Additional information on.
 
Event or Problem Description
It was reported that during a repair procedure, the screw was broken in an incompleted longitudinal way, the graft was fixed without any problem in the patient.All the pieces were removed from the patient.A backup device was available to complete the procedure with no delay or patient injuries.

Brand Name
IT WAS REPORTED THAT DURING A REPAIR PROCEDURE, THE SCREW WAS BROKEN IN AN INCOM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7714672
Report Number1219602-2018-00913
Device Sequence Number13785454
Product Code HWC
UDI-Device Identifier03596010426291
UDI-Public(01)03596010426291(17)220407(10)50657531
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K992396
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/07/2022
Device Model Number7207568
Device Catalogue Number7207568
Device Lot Number50657531
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2018
Initial Date Received by Manufacturer 07/13/2018
Supplement Date Received by Manufacturer09/04/2018
01/08/2019
Initial Report FDA Received Date07/24/2018
Supplement Report FDA Received Date09/04/2018
01/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age39 YR